Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 5 (2009), 031, 12 pages      arXiv:0903.2425
Contribution to the Proceedings of the Workshop “Elliptic Integrable Systems, Isomonodromy Problems, and Hypergeometric Functions”

Differential and Functional Identities for the Elliptic Trilogarithm

Ian A.B. Strachan
Department of Mathematics, University of Glasgow, Glasgow G12 8QQ, UK

Received November 25, 2008, in final form March 06, 2009; Published online March 13, 2009

When written in terms of J-functions, the classical Frobenius-Stickelberger pseudo-addition formula takes a very simple form. Generalizations of this functional identity are studied, where the functions involved are derivatives (including derivatives with respect to the modular parameter) of the elliptic trilogarithm function introduced by Beilinson and Levin. A differential identity satisfied by this function is also derived. These generalized Frobenius-Stickelberger identities play a fundamental role in the development of elliptic solutions of the Witten-Dijkgraaf-Verlinde-Verlinde equations of associativity, with the simplest case reducing to the above mentioned differential identity.

Key words: Frobenius manifolds; WDVV equations; Jacobi groups; orbit spaces.

pdf (252 kb)   ps (177 kb)   tex (15 kb)


  1. Beilinson A., Levin A., The elliptic polylogarithm, in Motives (Seattle, WA, 1991), Editors U. Jannsen, S. Kleiman and J.-P. Serre, Proc. Sympos. Pure Math., Vol. 55, Amer. Math. Soc., Providence, RI, 1994, Part 2, 123-190.
  2. Bertola M., Frobenius manifold structure on orbit space of Jacobi groups. I, Differential Geom. Appl. 13 (2000), 19-41.
    Bertola M., Frobenius manifold structure on orbit space of Jacobi groups. II, Differential Geom. Appl. 13 (2000), 213-223.
  3. Chalykh O.A., Veselov A.P., Locus configurations and -systems, Phys. Lett. A 285 (2001), 339-349, math-ph/0105003.
  4. Cherednik I., A unification of Knizhnik-Zamolodchikov and Dunkl operators via affine Hecke algebras, Invent. Math. 66 (1991), 411-431.
  5. Dunkl C., Differential-difference operators associated to reflection groups, Trans. Amer. Math. Soc. 311 (1989), 167-183.
  6. Dubrovin B., Geometry of 2D topological field theories, in Integrable Systems and Quantum Groups (Montecatini Terme, 1993), Editors M. Francaviglia and S. Greco, Lecture Notes in Math., Vol. 1620, Springer, Berlin, 1996, 120-348, hep-th/9407018.
  7. Dubrovin B., On almost duality for Frobenius manifolds, in Geometry, Topology, and Mathematical Physics, Amer. Math. Soc. Transl. Ser. 2, Vol. 212, Amer. Math. Soc., Providence, RI, 2004, 75-132, math.DG/0307374.
  8. Eichler M., Zagier D., The theory of Jacobi forms, Progress in Mathematics, Vol. 55, Birkhäuser Boston, Inc., Boston, MA, 1985.
  9. Calaque D., Enriques B., Etingof P., Universal KZB equations I: the elliptic case, math.QA/0702670.
  10. Feigin M., Trigonometric solutions of WDVV equations and generalized Calogero-Moser-Sutherland systems, arXiv:0802.0532.
  11. Feigin M., Veselov A.P., On the geometry of -systems, in Geometry Topology and Mathematical Physics, Amer. Math. Soc. Transl. Ser. 2, Vol. 224, Amer. Math. Soc., Providence, RI, 2008, 111-123, arXiv:0710.5729.
  12. Frobenius G., Stickelberger L., Über die Addition und Multiplication der elliptischen Functionen, J. Reine Angew. Math. 88 (1880), 146-184.
  13. Heckman G.J., An elementary approach to the hypergeometric shift operators of Opdam, Invent. Math. 103 (1991), 341-350.
  14. Levin A., Elliptic polylogarithms: an analytic theory, Compositio Math. 106 (1997), 267-282.
  15. Marshakov A., Mironov A., Morozov A., A WDVV-like equation in N = 2 SUSY Yang-Mills theory, Phys. Lett. B 389 (1996), 43-52, hep-th/9607109.
  16. Martini R., Hoevenaars L.K., Trigonometric solutions of the WDVV equations from root systems, Lett. Math. Phys. 65 (2003), 15-18, math-ph/0302059.
  17. Riley A., Strachan I.A.B., Duality for Jacobi group orbit spaces and elliptic solutions of the WDVV equations, Lett. Math. Phys. 77 (2006), 221-234, math-ph/0511048.
  18. Satake I., Frobenius manifolds for elliptic root systems, math.AG/0611553.
  19. Strachan I.A.B., Weyl groups and elliptic solutions of the WDVV equations, arXiv:0802.0388.
  20. Ramakrishnan D., On the monodromy of higher logarithms, Proc. Amer. Math. Soc. 85 (1982), 596-599.
  21. Wirthmüller K., Root systems and Jacobi forms, Compositio Math. 82 (1992), 293-354.
  22. Whittaker E.T., Watson G.N., A course of modern analysis. An introduction to the general theory of infinite processes and of analytic functions; with an account of the principal transcendental functions, reprint of 4th ed. (1927), Cambridge University Press, Cambridge, 1996.
  23. Zagier D., The Bloch-Wigner-Ramakrishnan polylogarithm function, Math. Ann. 286 (1990), 613-624.

Previous article   Next article   Contents of Volume 5 (2009)